Terribly aching legs and legs feel almost too heavy to move. Is this thyroid related?

I have been on levothyroxine for about 6 months. The last 3 weeks I have had aching in my legs - it feels how it would feel if I had run a marathon the previous day. Extra painful at night, but that maybe because I'm focusing on it more then. Legs feel so heavy and wobbly. I'm normally fairly fit and not overweight, haven't been doing anything unusual. They seem to work OK though. Any ideas?

4 Replies

oldestnewest
  • These are clinical symptoms of hypothyroidism. Maybe you are not on optimum medication yet.

    If you can get a print-out of your latest blood tests, or get a new one if it's not recent and post with ranges on a new question for members to comment. If GP hasn't done a blood test for B12, Vit D, iron, ferritin and folate ask for these too.

  • Hi bardy, I have been reading up on Hashimoto's for years and years and have yet to find a good explanation on why we have so many muscle issues...before, during and even after treatment. But I believe what is happening with you has a lot to do with low thyroid. My first symptom was pain in my ankles when coming down the stairs in the morning. As I became more hypo, my legs were like yours, feeling heavy. I watched old people climb stairs better than I could. I went through years of burning pain of my thighs each evening and then restless leg syndrome. This was while I was on Synthroid (T4). After six years, I started on Armour but lower back and legs have never really recovered. I developed small lumps on my lower back which I recently discovered were called "back Mice" or herniations of the fascia which seem to impede the nerves which were probably the main cause of the leg problems. The only way I have dealt with it is not to stay on my feet for long periods of time. Neuropathy is another part and parcel of low thyroid.

    Over the years I've tried massage, trigger point, chiropractic and also tried supplements for nerve and muscle. I think Gaba is helpful and magnesium is essential. You could look into enzymes like nattokinase, I think. There seems to be no definitive help that I have come across and while I've looked into it extensively I may have missed something.

  • Hi, I have very similar symptoms when I am under medicated. I now take T4 and T3 which has improved the situation .

  • Hi I have these symptoms too. My legs are very restless and during the night I'm constantly kicking my hub in my sleep. He has just had double knee replacements.. The other night I woke myself up screaming and kicking.... I hate the feeling in my legs. How can I stop this happening at night in sleep ?

You may also like...